Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 69, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 8, 2019, 5:44 PM MDT for Douglas County, Colorado. It was in force for 31 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2019, 5:44 PM MDT (23:44 UTC)
- Expired
- Jun 8, 2019, 6:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Douglas County, CO
The radar
The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:45 PM MDT | HAIL 1 | Castle Rock, CO | |
| Jun 8, 5:47 PM MDT | HAIL 2.5 | 2 Nnw Castle Rock, CO | CORRECTS TIME OF PREVIOUS HAIL REPORT FROM 2 NNW CASTLE ROCK. |
| Jun 8, 5:49 PM MDT | HAIL 1.75 | 1 N Castle Rock, CO | CORRECTS TIME OF PREVIOUS HAIL REPORT FROM 1 N CASTLE ROCK. |
| Jun 8, 6:00 PM MDT | HAIL 1.5 | 2 E Castle Rock, CO | |
| Jun 8, 6:02 PM MDT | HAIL 1 | Franktown, CO | |
| Jun 8, 6:17 PM MDT | HAIL 2.5 | 2 Nnw Castle Rock, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 3:44 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2844 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WUUS55 KBOU 082344
SVRBOU
COC035-090015-
/O.NEW.KBOU.SV.W.0069.190608T2344Z-190609T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
544 PM MDT Sat Jun 8 2019
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northeastern Douglas County in northeastern Colorado...
* Until 615 PM MDT.
* At 544 PM MDT, a severe thunderstorm was located near Castle Pines,
or 21 miles southeast of Denver, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. People and
animals outdoors will be injured. Expect hail damage to
roofs, siding, windows, and vehicles.
* Locations impacted include...
Castle Rock, Parker, Franktown, The Pinery and southeastern Castle
Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3938 10490 3946 10488 3953 10481 3953 10466
3930 10467
TIME...MOT...LOC 2344Z 283DEG 31KT 3945 10483
HAIL...1.50IN
WIND...60MPH
$$
RJK1 follow-up statement
809
WWUS55 KBOU 090011
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
611 PM MDT Sat Jun 8 2019
COC035-090021-
/O.EXP.KBOU.SV.W.0069.000000T0000Z-190609T0015Z/
Douglas CO-
611 PM MDT Sat Jun 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DOUGLAS COUNTY
WILL EXPIRE AT 615 PM MDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern and east central Colorado.
LAT...LON 3938 10490 3946 10488 3953 10481 3953 10466
3930 10467
TIME...MOT...LOC 0011Z 283DEG 31KT 3940 10455
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:42 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 8, 2:42 PM MDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 242 PM MDT Sat Jun 8 2019 .SHORT TERM...(This evening through Sunday) Issued at 242 PM MDT Sat Jun 8 2019 The cold front is just about south of our area now, with temperatures dropping a little. The stronger winds with gusts to 30 mph or so have also arrived. Stratus immediately behind the front dissipated with the daytime heating, but this should reform later tonight. As expected, the stronger thunderstorms are developing on the front east of our area, but there is weaker convection developing where the winds are interacting with the warmer terrain on the east slopes of the Front Range. These showers should continue to develop and spread southward through the evening, then diminish later tonight. It still looks like there may be a period this evening where there is jet support for more widespread shower activity, but after that we're left with just the shallow moisture layer, so we may wind up just having the stratus deck without much precip late tonight into Saturday. For Saturday, there's some question about how quickly the stratus will dissipate. The cold air if fairly deep with a sharp inversion, which will limit the amount of mixing and the impact it has on the cloud deck. At this point, we'll plan on decent clearing during the afternoon which would allow the temperatures to get up to around 60 on the plains. This is similar to what happened in central Wyoming today. If the clouds are more persistent, this may still be too warm. We'll hang on to a chance of showers mainly over the east side of the mountains south of I-70 in the afternoon, but there may not be enough moisture above the stable layer to support this. .LONG TERM...(Sunday night through Saturday) Issued at 242 PM MDT Sat Jun 8 2019 A drier and relatively stable northwesterly flow aloft will be over the forecast area for Monday and Tuesday. Little in the way of qpf Sunday night through Tuesday afternoon. A weak upper level disturbance embedded in the flow aloft is progged to clip the northeast plains Monday evening, but it should still be too far north and east to impact the northeast plains. A moderate northwesterly flow aloft will be over the area Tuesday afternoon, with possibly enough moisture to trigger isolated thunderstorms in the afternoon/early evening. Wednesday through Thursday, the flow aloft will be more westerly with slightly warmer temperatures expected. Overall coverage of thunderstorms each afternoon/evening will be isolated to scattered, with the best chance over the mountains. Another weak disturbance may move across northern CO Thursday night into Friday, so precipitation coverage may be more widespread over the cwa at that time. The pattern persists into next weekend, with a weak trough producing a fairly moist westerly flow aloft. This will result in higher pops over much of the forecast area at that time. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 242 PM MDT Sat Jun 8 2019 Northeast winds gusting to 20-30 knots will continue into this evening, diminishing to less than 20 knots by 06z. MVFR ceilings will develop around 00z-02z along with scattered rain showers. These conditions will continue into Sunday morning, with showers decreasing by then. Expect lifting ceilings Sunday morning, above 3000 feet by 17z, with clouds breaking up between 19z and 22z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...Cooper AVIATION...Gimmestad
Hazardous weather outlook, Jun 8, 11:21 AM MDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1121 AM MDT Sat Jun 8 2019 COZ030>051-091730- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1121 AM MDT Sat Jun 8 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A cold front will bring north winds gusting in the 30 to 40 mph range this afternoon along with cooler temperatures. There is a slight chance of thunderstorms east of Sterling, Akron, and Limon, and also over the mountains. More numerous rain showers are expected east of the mountains overnight tonight. The winds will diminish by late evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday On Sunday it will be cooler with a chance of showers. For Monday through Wednesday, expect below normal temperatures, with only a slight chance of afternoon and evening thunderstorms mainly across the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. Gimmestad/Cooper
In the hours before
Local storm report, Jun 8, 4:00 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
400 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL LOUISVILLE 39.97N 105.14W
06/08/2019 M1.00 INCH BOULDER CO TRAINED SPOTTER
&&Local storm report, Jun 8, 4:19 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
419 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL LOUISVILLE 39.97N 105.14W
06/08/2019 M1.00 INCH BOULDER CO TRAINED SPOTTER
0355 PM HAIL 2 SSE ERIE 40.00N 105.04W
06/08/2019 M1.25 INCH BROOMFIELD CO PUBLIC
&&Local storm report, Jun 8, 4:57 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
457 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 ENE BROOMFIELD 39.94N 105.02W
06/08/2019 E1.00 INCH BROOMFIELD CO TRAINED SPOTTER
0358 PM HAIL LOUISVILLE 39.97N 105.14W
06/08/2019 M1.00 INCH BOULDER CO TRAINED SPOTTER
0355 PM HAIL 2 SSE ERIE 40.00N 105.04W
06/08/2019 M1.25 INCH BROOMFIELD CO PUBLIC
&&Local storm report, Jun 8, 5:01 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
501 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 NE HENDERSON 39.94N 104.85W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0425 PM HAIL 3 ENE BROOMFIELD 39.94N 105.02W
06/08/2019 E1.00 INCH BROOMFIELD CO TRAINED SPOTTER
0358 PM HAIL LOUISVILLE 39.97N 105.14W
06/08/2019 M1.00 INCH BOULDER CO TRAINED SPOTTER
0355 PM HAIL 2 SSE ERIE 40.00N 105.04W
06/08/2019 M1.25 INCH BROOMFIELD CO PUBLIC
&&Local storm report, Jun 8, 5:19 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
519 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL BRIGHTON 40.03N 105.05W
06/08/2019 M1.50 INCH WELD CO PUBLIC
0505 PM HAIL 3 S BARR LAKE 39.91N 104.77W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0455 PM HAIL 2 NE HENDERSON 39.94N 104.85W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0425 PM HAIL 3 ENE BROOMFIELD 39.94N 105.02W
06/08/2019 E1.00 INCH BROOMFIELD CO TRAINED SPOTTER
0358 PM HAIL LOUISVILLE 39.97N 105.14W
06/08/2019 M1.00 INCH BOULDER CO TRAINED SPOTTER
0355 PM HAIL 2 SSE ERIE 40.00N 105.04W
06/08/2019 M1.25 INCH BROOMFIELD CO PUBLIC
&&Local storm report, Jun 8, 5:32 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
532 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 NNE DENVER INTL AIRPO 39.92N 104.64W
06/08/2019 E1.00 INCH ADAMS CO PUBLIC
0511 PM HAIL BRIGHTON 40.03N 105.05W
06/08/2019 M1.50 INCH WELD CO PUBLIC
0505 PM HAIL 3 S BARR LAKE 39.91N 104.77W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0455 PM HAIL 2 NE HENDERSON 39.94N 104.85W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0425 PM HAIL 3 ENE BROOMFIELD 39.94N 105.02W
06/08/2019 E1.00 INCH BROOMFIELD CO TRAINED SPOTTER
0358 PM HAIL LOUISVILLE 39.97N 105.14W
06/08/2019 M1.00 INCH BOULDER CO TRAINED SPOTTER
0355 PM HAIL 2 SSE ERIE 40.00N 105.04W
06/08/2019 M1.25 INCH BROOMFIELD CO PUBLIC
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:07 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 38 min |
| Jun 7, 6:31 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 29 min |
| Jun 7, 6:41 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Lincoln, Washington | 34 min |
| Jun 7, 7:03 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 42 min |
| Jun 7, 7:13 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln, Washington | 47 min |
| Jun 7, 7:47 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington | 20 min |
| Jun 7, 8:01 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 19 min |
| Jun 8, 3:39 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Boulder, Broomfield | 40 min |
| Jun 8, 4:35 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Boulder, Broomfield, Weld | 25 min |
| Jun 8, 4:58 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 32 min |
| Jun 8, 5:22 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 23 min |
| Jun 8, 5:25 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 37 min |
| Jun 8, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 45 min |
| Jun 8, 5:48 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 27 min |
| Jun 8, 5:58 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.